Alert archive / Mississippi / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 103, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Jun 26, 2000, 12:52 PM CDT for Hancock County, Pearl River County, Mississippi. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 26, 2000, 12:52 PM CDT (17:52 UTC)
- Expired
- Jun 26, 2000, 1:30 PM CDT
- In force
- 38 min
- Issued by
- NWS New Orleans, LA
- Area
- Whole counties
Counties Hancock County, MS, Pearl River County, MS
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 5.9 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 326 J/kg
- Mixed-layer CIN
- -91 J/kg
- Mixed-layer LCL
- 1095 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLIX 261754 SVRNEW MSC045-109-261830- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 1252 PM CDT MON JUN 26 2000 THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HANCOCK COUNTY IN SOUTHERN MISSISSIPPI PEARL RIVER COUNTY IN SOUTHERN MISSISSIPPI * UNTIL 130 PM CDT * AT 1252 PM CDT A CLUSTER OF SEVERE THUNDERSTORMS WITH DAMAGING WINDS WAS LOCATED BETWEEN SILVER RUN TO PICAYUNE ...MOVING EAST AT 10 MPH. THIS IS A DANGEROUS STORM WITH DAMAGING WINDS...STAY INDOORS AWAY FROM WINDOWS. TO REPORT SEVERE WEATHER HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN NEW ORLEANS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 10:00 AM CDT, 2 hours 52 minutes earlier.
Area forecast discussion, Jun 26, 10:00 AM CDT, 2 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 1000 AM CDT MON JUN 26 2000 UPDATED ZONES TO SHOW BETTERE CHANCE FOR CONVECTION IN THE AFTERNOON. ALSO ADDED MENTION OF SEVERE IN AREA EAST OF BTR BASED ON TRAJECTORY OF 250MB JET. .NEW...NONE. LA...NONE. MS...NONE.
In the hours before
Special weather statement, Jun 26, 9:00 AM CDT, 3 hours 52 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-271700- THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 900 AM CDT MON JUN 26 2000 LOUISIANA AND SOUTHERN MISSISSIPPI REMAINS UNDER THE INFLUENCE OF A MOIST AND UNSTABLE TROPICAL AIRMASS. UPPER AIR ANAYLSES INDICATE THE POTENTIAL FOR ADDITIONAL SHOWER AND THUNDERSTORM ACTIVITY ACROSS THE AREA THROUGH THIS EVENING. EXPECT PERIODS OF HEAVY RAINFALL FROM THESE THUNDERSTORMS MAY RESULT IN LOCAL FLOODING OF STREETS AND LOW LYING AREAS. THE THREAT OF SEVERE THUNDERSTORMS IS CONSIDERABLY LESS THAN YESTERDAY. ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL WILL NOT BE REQUIRED THIS AFTERNOON. FOR MORE WEATHER INFORMATION PLEASE VISIT OUR WEB-SITE AT WWW.SRH.NOAA.GOV/LIX (ALL LOWER CASE).
Special weather statement, Jun 26, 9:30 AM CDT, 3 hours 22 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-26700- THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 930 AM CDT MON JUN 26 2000 THE AIRMASS OVER SOUTHERN MISSISSIPPI AND SOUTHEASTERN LOUISIANA HAS BECOME VERY UNSTABLE. LATEST SOUNDINGS SHOW INCREASED INSTABILITY...MODERATE LOW LEVEL WIND SHEAR...AND MOISTURE EQUAL TO 1.76 INCHE OF PRECIPITABLE WATER. UPPER LEVEL ANALYSES INDICATE A HIGH POTENTIAL FOR SCATTERED THUNDERSTORMS FORMIMG WITH SOME OF THESE BECOMING SEVERE. EXPECT HEAVY RAINFALL AND STRONG MICROBURSTS THIS AFTERNOON AND EARLY EVENING. ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMiENT PERSONNEL MAY BE REQUIRED THIS AFTERNOON. FOR MORE WEATHER INFORMATION PLEASE VISIT OUR WEB-SITE AT WWW.SRH.NOAA.GOV/LIX (ALL LOWER CASE).
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 1:25 PM CDT | Severe Thunderstorm Warning | LIX | Harrison | 50 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.